Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 35, NWS Cheyenne, WY

October 25, 2008

NWS Cheyenne, WY issued this high wind warning at Oct 25, 2008, 9:04 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2008, 9:04 AM MDT (15:04 UTC)
Expired
Oct 25, 2008, 6:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 251504
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
904 AM MDT SAT OCT 25 2008

...HIGH WIND WARNING...

.A TIGHT PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING WILL PRODUCE
STRONG AND GUSTY WINDS IN THE WIND CORRIDOR OF SOUTHEAST WYOMING.

WYZ062>064-066-067-252315-
/O.NEW.KCYS.HW.W.0035.081025T1504Z-081026T0000Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
904 AM MDT SAT OCT 25 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH WILL
BE POSSIBLE THE REMAINDER OF THE DAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$
GRIFFITH
1 follow-up statement
000 
WWUS75 KCYS 252353
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT SAT OCT 25 2008

WYZ062>064-066-067-260100-
/O.EXP.KCYS.HW.W.0035.000000T0000Z-081026T0000Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
553 PM MDT SAT OCT 25 2008

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS WILL SLOWLY DECREASE DURING THE
EARLY EVENING HOURS. SPEEDS WILL STILL BE FROM 25 TO 35 MPH WITH
GUSTS AROUND 50 MPH UNTIL ABOUT 630 PM...THEN THE WINDS WILL BE
FROM 20 TO 35 MPH. A FURTHER DECREASE TO 15 TO 20 MPH WILL OCCUR
AFTER 8 PM. 

$$

JLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 25, 3:30 AM MDT, 5 hours 34 minutes earlier.

Area forecast discussion, Oct 25, 3:30 AM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MDT SAT OCT 25 2008

.SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT.
THE SURFACE PRESSURE GRADIENT WILL TIGHTEN TODAY AS THE SURFACE HIGH
DEVELOPS OVER NORTHEAST COLORADO. THIS SETUP IS TYPICAL FOR WINDY
CONDITIONS ACROSS SOUTHEAST WYOMING. THUS THE MAIN CONCERN FOR TODAY
WILL BE INCREASE IN WESTERLY TO NORTHWEST WINDS...PARTICULARLY FOR
BORDEAUX AREA ALONG INTERSTATE 25 AND ARLINGTON AREA ALONG
INTERSTATE 80. ALTHOUGH ANTICIPATE WINDS WILL REMAIN BELOW ANY HIGH
WIND CRITERIA FOR BOTH OF THESE AREAS...WIND GUSTS ARE EXPECTED TO
BE 50 TO 55 MPH IN THE LATE MORNING AND EARLY AFTERNOON. THIS IS
WHEN THE GRADIENT IS EXPECTED TO BE THE GREATEST. THE NAM INDICATES
HEIGHT DIFFERENCES BETWEEN CRAIG COLORADO AND CASPER WYOMING TO
BRIEFLY BE 55 TO 60 METERS AT 700MB AROUND NOON WHICH COULD
POTENTIALLY INDICATE WINDS REACHING NEAR HIGH WIND CRITERIA. WOULD
DEFINITELY LIKE TO SEE HEIGHT DIFFERENCES GREATER THAN 65 METERS.
THUS WILL NOT ISSUE ANY WIND HIGHLIGHTS WITH VERY BORDERLINE
CONDITIONS. HOWEVER...WILL CONTINUE TO WATCH CONDITIONS THROUGH THE
DAY. OTHERWISE...WARM AND WIND DAY WITH TEMPERATURES EXPECTED TO
REACH INTO THE MID 60S  TO LOWER 70S EAST OF INTERSTATE 25 AND LOWER
60S TO MID 40S FOR AREAS WEST OF INTERSTATE 25. ALTHOUGH DO NOT
ANTICIPATE ANY RECORD HIGH TEMPERATURES...THE TEMPERATURES WILL BE
NEARLY 15F DEGREES ABOVE SEASONAL NORMALS. UPPER LEVEL SHORTWAVE AND
ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE DAKOTAS SATURDAY
NIGHT INTO SUNDAY MORNING. THE COLD FRONT WILL EXTEND BACK INTO
WYOMING AND MOVE THROUGH THE CWA BY EARLY SUNDAY MORNING. THIS
FRONTAL SYSTEM IS LACKING SUFFICIENT MOISTURE FOR ANY TYPE OF
PRECIPITATION BUT WILL HAVE SOME HIGH AND MID LEVEL MOISTURE. EXPECT
TEMPERATURES TO BE COOLER WITH HIGHS IN THE UPPER 40S TO MID 50S
ACROSS NORTHEAST PORTIONS OF THE CWA TO MID AND UPPER 50S IN
SOUTHERN AND SOUTHEAST PORTIONS. WINDS WILL REMAIN BREEZY THROUGH
SUNDAY...ESPECIALLY FOR THE NEBRASKA PANHANDLE.

.LONG TERM...MONDAY THROUGH FRIDAY
DRY CONDITIONS WILL PREVAIL ACROSS THE CWA THROUGH THE EXTENDED
PERIOD.  NW FLOW WILL BE ALOFT MON AS AN UPPER RIDGE REMAINS OVER
THE WESTERN U.S.  ON TUES THE UPPER RIDGE WILL MOVE OVER THE CWA
WITH AN UPPER TROUGH MOVING INTO SOUTHERN ID.  THE UPPER TROUGH WILL
MOVE INTO UT AND WRN WY ON WED.  THE ECMWF TAKES THE UPPER TROUGH
ACROSS THE CWA BY WED EVENING.  THE GFS SHOWS AN UPPER LOW FORMING
IN THE TROUGH AND TAKES IT INTO NM BY THUR...UNDERNEATH THE
PREVAILING UPPER RIDGE OVER THE CENTERED OVER CENTRAL U.S.  SW FLOW
WILL DEVELOP ALOFT OVER THE CWA FRI AS THE UPPER RIDGE AXIS MOVES
EAST.  HIGH TEMPERATURES WILL BE FROM 5 TO 10 DEGREES ABOVE NORMAL
EACH DAY.

&&

.AVIATION...VFR CONDITIONS WITH HIGH CLOUDS MOVING ACROSS AREA
TODAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Oct 25, 5:16 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
516 AM MDT SAT OCT 25 2008

NEZ001>003-019>021-054-055-WYZ059>062-064>066-068>070-261130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
516 AM MDT SAT OCT 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-067-261130-
SNOWY RANGE-PLATTE-
516 AM MDT SAT OCT 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL OCCUR ACROSS THE AREA TODAY. WEST TO
SOUTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO
55 MPH AT THE LOWER ELEVATIONS...ESPECIALLY ALONG INTERSTATE 25
BETWEEN CHUGWATER AND WHEATLAND. GUSTS UP TO 60 MPH CAN BE
EXPECTED ALONG INTERSTATE 80 AROUND THE ARLINGTON AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.